MAUDE Adverse Event Report: ST. JUDE MEDICAL BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR

ST. JUDE MEDICAL BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH; TROCAR
Model Number 407200
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
Related manufacturing reference: 3005334138-2023-00547.During an atrial fibrillation ablation case, while preparing for the transseptal puncture, resistance was noted when inserting the brk needle into the sheath and the needle could not be advanced.The sheath was replaced but the issue was not resolved.The sheath was replaced a second time but the issue still persisted, and it was noted that the needle punctured the long sheath and dilator.The sheath and needle were both replaced and the issue was resolved.The procedure was completed successfully with no adverse consequence to the patient.The stylet was not used and the needle was reshaped.
 
Additional Manufacturer Narrative
One brk transseptal needle/stylet assembly was received for evaluation.The needle had been bent at the distal end.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Information received indicates the needle was pre-shaped prior to use.Instructions for use (ifu) states, ¿do not alter this device in any way.¿; the ifu also states, ¿during insertion, always use the stylet to facilitate needle passage through the dilator/sheath assembly.Failure to use the stylet may inhibit advancement of the needle and may result in inadvertent needle puncture of the dilator/sheath assembly or skiving of material from the inner surface of the dilator.¿ the cause of the reported event is consistent with not following the instructions for use.
 
Event or Problem Description
Related manufacturing reference: 3005334138-2024-00005, 3005334138-2023-00547.
 
Additional Manufacturer Narrative
Udi related data quality updates only.Additional information: d4, g3, h2, h11.

Brand Name
BRK¿ TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
TROCAR
Manufacturer (Section D)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ST. JUDE MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key18247593
Report Number3008452825-2023-00544
Device Sequence Number17919375
Product Code DRC
UDI-Device Identifier05414734205092
UDI-Public(01)05414734205092(10)8690001(17)250930
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K072278
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number407200
Device Catalogue Number407200
Device Lot Number8690001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2023
Supplement Date Received by Manufacturer01/04/2024
07/10/2024
Initial Report FDA Received Date12/01/2023
Supplement Report FDA Received Date01/10/2024
07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SWARTZ BRAIDED TRANSSEPTAL GUIDING INTRODUCER SL0; SWARTZ BRD TRNS INTRO 8.5F 63CM-SL0; SWARTZ BRD TRNS INTRO 8F 63CM-SL0
Patient Age66 YR
Patient SexMale
Patient Weight75 KG